Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 62, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 21, 2016, 3:11 AM EDT. It took effect at May 21, 2016, 6:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2016, 3:11 AM EDT (07:11 UTC)
- In effect from
- May 21, 2016, 6:00 PM EDT
- Expired
- May 23, 2016, 3:30 AM EDT
- In force
- 34 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
935 WHUS71 KOKX 210711 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 311 AM EDT SAT MAY 21 2016 ...ROUGH OCEAN CONDITIONS DEVELOPING TONIGHT... ANZ350-353-355-212130- /O.NEW.KOKX.SC.Y.0062.160521T2200Z-160522T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 311 AM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
966 WHUS71 KOKX 211931 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EDT SAT MAY 21 2016 ...ROUGH OCEAN CONDITIONS DEVELOP TONIGHT... ANZ350-353-355-220815- /O.EXT.KOKX.SC.Y.0062.160521T2200Z-160523T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
901 WHUS71 KOKX 220720 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 AM EDT SUN MAY 22 2016 ...ROUGH CONDITIONS DEVELOPING TODAY... ANZ350-353-355-222000- /O.CON.KOKX.SC.Y.0062.000000T0000Z-160523T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 320 AM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
328 WHUS71 KOKX 221930 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT SUN MAY 22 2016 ...ROUGH CONDITIONS ACROSS THE WATERS TONIGHT... ANZ350-353-355-231000- /O.CON.KOKX.SC.Y.0062.000000T0000Z-160523T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 PM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
478 WHUS71 KOKX 230730 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EDT MON MAY 23 2016 ...ROUGH OCEAN SEAS THIS MORNING... ANZ350-353-355-231500- /O.CAN.KOKX.SC.Y.0062.000000T0000Z-160523T1000Z/ /O.NEW.KOKX.SW.Y.0010.160523T0730Z-160523T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 AM EDT MON MAY 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:31 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 21, 1:31 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service New York NY 131 AM EDT SAT MAY 21 2016 .SYNOPSIS... High pressure just off the Mid Atlantic coast will move farther out to sea tonight. Then low pressure tracking up the Eastern seaboard on Saturday will pass south of the area Saturday night. The low will slowly lift to the northeast through early next week, while an upper low moves across. High pressure will build in briefly for mid week, before a frontal system approaches from the west on Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Made minor changes to temperatures and dew points to reflect current observation trends. Clouds will continue to overspread across the region tonight and overnight ahead of an approaching low pressure. There should be a wide range in low temps tonight-- ranging from the mid 50s in and just outside of NYC, to the lower 50s in the outer suburbs, to the 40s most elsewhere, to the upper 30s in parts of the Long Island Pine Barrens. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... As a shortwave trough approaches from the Midwest it will consolidate with additional shortwave energy lifting along the Southeast coast. At 19Z primary low pressure was over Mississippi, while secondary low pressure is already taking shape across northern FL and SE Georgia. This secondary low will move up the coast and bring rain to our region on Saturday. Timing is essentially a compromise between MOS guidance and model QPF, with at least a chance for light rain from NYC west by late morning, then becoming likely/categorical across nearly all of the area through the afternoon and late day and into Saturday night. Operational models agree on the idea of a swath of heavy rain just east of the surface low, associated with strong low level WAA/isentropic lift and convergence on the nose of a strong SE LLJ passing nearby or just south during the first half of Saturday night, but differ greatly on location, with global models offshore, and the NAM, including a parallel/experimental version that has done well with coastal storms, bringing the low closer to the coast and the heavy rain swath across Long Island and SE CT. Due to this have leaned cautiously toward this wetter scenario, leaving enough wiggle room to adjust the forecast in the right direction as the event unfolds. Temps Sat/Sat night are a blend of MOS and raw model 2m temps, with highs in the 60s and lows in the lower 50s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Models in good agreement through the mid week with a highly amplified flow featuring an elongated closed upper low along the Mid Atlantic and NE coasts, a ridge over the Mississippi valley, and another upper low out west. Thereafter, the pattern breaks down with a deep- layered WSW flow developing across the eastern half of the conus. Inclement conditions with below normal temps will be featured in the Sun-Tue time frame, with plenty of clouds and a chance of showers. Initially, with the upper trough/low over the area, the best chance would be for diurnal shower activity driven by steep low-level lapse rates during the daytime hours. However, there is evidence of mid level frontogenetic forcing Mon afternoon into Tue which develops first across areas west of NYC and then spreads slowly east through Tue. Confidence is low for organized rainfall at this time, so will maintain a low chance at this time. High pressure briefly follows for the mid week period with a deep- layered W/SW flow developing aloft. Highs Wed-Fri look to be well above normal with many locations topping off around 80, except for coastal locations. As for rain chances for the end of the week, there is much uncertainty as the upper air pattern flattens out, with pieces of short wave energy emerging from the weakening upper trof out west. There is likely to be a decent cap in place with with WAA, H8 temps exceeding 15C, and ridging over the Western Atlantic expanding westward. Moisture also looks to be limited. Will thus maintain very low PoP for Fri as a weak frontal system approaches from the west. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... High pressure over the terminals retreats into the Atlantic this morning as low pressure develops along the Carolina coast. This low is forecast to track to the south of the area through the forecast period...Sunday morning. There is still some uncertaintyas to the track the low will take, and this will have an impact on wind speeds and directions, along with ceilings and chances for rain. VFR into this afternoon with ceilings becoming MVFR as light rain develops mid to late this afternoon. There is a low chance that visibilities become MVFR in the rain and possibly fog. MVFR conditions expected after 00z Sunday. .OUTLOOK FOR 06z Sunday through Wednesday... .Saturday night through Sunday...MVFR or lower possible in rain, depending on exact track of coastal low. Best chance is at NYC and Long Island terminals. .Sunday Night-Tuesday...VFR. However, a few showers will be possible from time to time with local MVFR conditions. .Wednesday...VFR. && .MARINE... Sub-advy conds are forecast through sat with the area in a weak pressure gradient regime. SCA level winds and seas are likely Saturday night into Sunday, especially on the ocean. There is an outside chance of wind gusts peaking at minimal gale force on the eastern ocean waters at some point during this time, but likelihood appears too low to warrant a watch or warning. Conditions then improve on Monday, with all waters below SCA levels through the middle of next week. && .HYDROLOGY... Rainfall amounts Saturday into Saturday night are uncertain and are highly dependent on low track. A more offshore scenario would mean amounts of only 1/4 to 1/2 inch inland, and 1/2 to 3/4 inch for NYC metro and Long Island. A closer track could yield rainfall of at least an inch areawide, and possibly over 2 inches for central/eastern Long Island and SE CT. Some additional rainfall is then possible thru Tue with an upper low moving across. At this time, rainfall amounts look to be light. && .TIDES/COASTAL FLOODING... Water levels could approach minimal flood thresholds on the south shore back bays of Nassau County with the higher of the two high tide cycles on Sunday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...Goodman/DW NEAR TERM...Goodman SHORT TERM...Goodman LONG TERM...DW AVIATION...MET MARINE...Goodman/DW HYDROLOGY...Goodman/DW TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 20, 3:38 AM EDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 338 AM EDT FRI MAY 20 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 338 AM EDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-210745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 338 AM EDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.